Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 1, NWS Tulsa, OK

January 12, 20099 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 12, 2009, 6:43 PM CST for 9 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 6:43 PM CST (00:43 UTC)
Expired
Jan 13, 2009, 12:00 AM CST
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 130043
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
643 PM CST MON JAN 12 2009

OKZ054>061-064-065-130600-
/O.NEW.KTSA.WI.Y.0001.090113T0043Z-090113T0600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH
643 PM CST MON JAN 12 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...CREEK...OKFUSKEE.

GUSTY NORTHWEST WINDS TO AROUND 40 MPH WILL BE LIKELY ACROSS
PORTIONS OF NORTHEAST OKLAHOMA THIS EVENING BEHIND A STRONG COLD
FRONT THAT MOVED THROUGH THE REGION EARLIER TODAY. THE WINDS WILL
BEGIN TO DIMINISH BY MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE
DRIVING THIS EVENING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.


$$
1 follow-up statement
000 
WWUS74 KTSA 130601
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CST TUE JAN 13 2009


OKZ054>061-064-065-130715-
/O.EXP.KTSA.WI.Y.0001.000000T0000Z-090113T0600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH
1201 AM CST TUE JAN 13 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...CREEK...OKFUSKEE.

WHILE GUSTY NORTHWESTERLY WINDS WILL CONTINUE FOR A FEW HOURS...GUST
HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 12, 5:02 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 12, 5:02 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
502 PM CST MON JAN 12 2009

.AVIATION...
INITIAL WIND SHIFT ASSOCIATED WITH COLD FRONT EXPECTED TO BE
THROUGH ALL THE TERMINALS BY 00Z...WITH A MORE NORTHERLY SHIFT AND
SPEED INCREASE BEFORE 06Z AS THE COLD ADVECTION HITS FULLY.
TUL/RVS/MLC SHOULD REMAIN VFR...WITH SOME FEW-SCT LOW CLOUDS
POSSIBLE AT TUL/RVS BEFORE TO JUST AFTER SUNRISE. A PERIOD OF MVFR
CIGS POSSIBLE AT FYV/XNA/FSM...WITH DEEPER LOW LEVEL MOISTURE AND
CU RULE SUPPORTING A MORE SOLID DECK AT THE AR TERMINALS. WINDS
WILL DROP OFF AND LOW CLOUDS DECR DURING THE DAY TOMORROW...WITH
WIND DIRECTIONS BACKING TO A MORE WEST TO SOUTHWESTERLY DIRECTION
DURING THE AFTERNOON AT ALL SITES EXCEPT FSM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Jan 12, 5:00 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST MON JAN 12 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST MON JAN 12 2009

...VERY HIGH FIRE DANGER THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
 AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
SOUTHWESTERLY WINDS AHEAD OF AN APPROACHING COLD FRONT...COMBINED
WITH VERY DRY AIR AND TEMPERATURES IN THE LOWER 60S HAVE CREATED
DANGEROUS FIRE CONDITIONS THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.

IN ADDITION...A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST
OKLAHOMA. GUSTY NORTHWEST WINDS TO 35 MPH WILL BE LIKELY BEHIND THE
FRONT ACROSS NORTHEAST OKLAHOMA THIS EVENING WITH A CONTINUED FIRE
DANGER THREAT. ANY FIRES THAT DO GET STARTED WILL HAVE THE ADDED
DANGER OF A WIND SHIFT WITH THE FRONTAL PASSAGE...AS GUSTY
SOUTHWESTERLY WINDS TRANSITION TO GUSTY NORTHWESTERLY WINDS THIS
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND AND DANGEROUS WIND CHILL POTENTIAL.
THURSDAY...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL HAVE MOVED THROUGH THE AREA THIS EVENING
WITH COOLER WEATHER ON TAP FOR TUESDAY. BREEZY CONDITIONS WILL
DEVELOP ON WEDNESDAY...MAINLY IN THE HIGHER TERRAIN AREAS OF
NORTHWEST ARKANSAS. THIS IS AHEAD OF A STRONG ARCTIC COLD FRONT THAT
WILL SURGE THROUGH THE REGION WEDNESDAY NIGHT. BELOW NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE END OF THE WEEK. DANGEROUS
WIND CHILL VALUES WILL BE POSSIBLE ON THURSDAY...WITH LOW
TEMPERATURES FALLING INTO THE SINGLE DIGITS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.